MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. GRASPING FORCEPS
Model Number FG-6U-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "rat tooth alligator jaw grasping forceps, therefore fg-6u-1 was chosen as the representative model.This report is related to the following linked patient identifiers: (b)(6).Attempts were performed to obtain additional information, but no response was received.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "predictors of proximal migration of straight biliary plastic stents".Literature summary background/aims proximal biliary plastic stent migration (psm) remains a challenging complication.The study aims at determining the psm rate, retrieval outcomes and factors associated with psm.Methods endoscopy database was analyzed from january 2016 to january 2021 to identify 1137 patients, who underwent stent removal or repeat endoscopic retrograde cholangiopancreatography (ercp).Demography, methods of stent retrieval, outcomes and complications were noted.Logistic regression was performed to determine risk factors for psm.Propensity score matching was done in a 1:1 manner using age, sex, comorbidities and indication to assess endoscopy-related factors.Clinical trial registration done ((b)(6)).Results psm was noted in 74 (6.5%) cases.Stent retrieval was successful in 94.59% (70/74) of cases.A balloon catheter (46/74) was commonly used.Technical failure was due to an impacted stent (2) and stent above the stricture (2).Complications were seen in 2.7% of cases.On multi-variate regression, sphincteroplasty at index ercp (odds ratio [or] = 5.68, 95% confidence interval [ci] = 2.7¿11.89), stent length < 10 cm (or = 8.53, 95% ci = 3.2¿22.47), 7-fr stent (or = 18.25, 95% ci = 6.5¿50.64), dilated bile duct (mean diameter- 9.2 ± 3.94 mm) (or = 0.384, 95% ci = 0.18¿0.72) and delayed ercp by > 3 months from index ercp (or = 15.28, 95% ci = 8.1¿28.49).After performing propensity score matching for age, sex, comorbidities and indication to determine endoscopy-related factors, 7-fr stent size (or 3.495; 95% ci-1.23¿9.93) and duration of indwelling stent for more than three months (or-3.37; 95% ci-1.646¿6.76) were significantly associated with proximal stent migration.Conclusion proximally migrated straight stents can be successfully retrieved using standard accessories.The use of 7-fr size stent, stents indwelling for more than three months, sphincteroplasty at index ercp, stent length < 10 cm and dilated bile duct were associated with increased risk of proximal migration of straight biliary plastic stents.After propensity score matching, the use of 7-fr size stents and stent indwelling for over three months were endoscopy-related factors associated with proximal migration.Type of adverse events/number of patients.Hemobilia and liver hematoma - 1 patient.Retroperitoneal perforation - 1 patient.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional event details were requested, and the author did not relate the adverse events described in the article to an olympus device malfunction and/or a performance or quality issue.

Brand Name
GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20074233
Report Number9614641-2024-01718
Device Sequence Number16912882
Product Code EOQ
UDI-Device Identifier04953170031410
UDI-Public04953170031410
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K962485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-6U-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUODENOVIDEOSCOPE, MODEL TJF-150, SN -UNK; DUODENOVIDEOSCOPE, MODEL TJF-Q180V ,SN -UNK
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown